Written by IainB
Rating:

Share/Bookmark
Print this

Wednesday, 19 September 2012

image for Antihistamines cause hay fever
Caution...may make you ill

Hot on the heels of the news that headache tablets cause headaches, it turns out that hay fever tablets cause hay fever.

"I suppose the clue was always on the box," said Angie Benji, of the British Medical Institution. "It doesn't say 'Cures Headache Tablets', does it?"

The list of side effects from taking standard antihistamine medication does include sneezing, runny eyes and coughing, so it should come as no surprise to discover that the reason these are side effects is because these are actually hay fever.

The hunt is on through other medications to make sure that they do not cause the problem they are meant to solve.

"Constipation medication?" said Benji. "Nasty stuff. Has a side effect of blocking you right up. The opposite is true of diarrhoea tablets. They go straight through you."

Many have always believed were there to solve ailments, and now it transpires that they actually cause those very ailments. This has left scientists, and the public, scratching their head as to how something so obvious could have been missed.

"Are the drug companies misleading us?" asked Benji. "Or are they telling us the truth with their packaging, we're just misunderstanding? It could be either, and we're investigating."

There is one additional question that has perplexed Benji and the British Medical Institute.

"An additional question," she said, "is what happens when people take a placebo?"

Make IainB's day - give this story five thumbs-up (there's no need to register, the thumbs are just down there!)

The story above is a satire or parody. It is entirely fictitious.

If you fancy trying your hand at comedy spoof news writing, click here to join!

Print this


Share/Bookmark

Mailing List

Get Spoof News in your email inbox!

Email:

What's 4 multiplied by 3?

5 12 22 19

Go to top